Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 54, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 13, 2005, 2:53 PM CDT for LaPorte County, Starke County, Indiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2005, 2:53 PM CDT (19:53 UTC)
- Expired
- Jun 13, 2005, 4:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties LaPorte County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 83 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:30 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 13, 2:30 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 230 PM EST MON JUN 13 2005 .SHORT TERM... TONIGHT AND TUESDAY. FOR THE SHORT TERM...WILL USE A BLEND OF THE RUC40/NAM. VISIBLE SATELLITE IMAGERY THIS AFTN DEPICTED A LINE OF SHOWERS AND THUNDERSTORMS LOCATED FROM CNTRL WISCONSIN...SOUTHEAST INTO NORTHWEST INDIANA. RUC40 AND SFC ANALYSIS SHOWED THAT THESE SHOWERS AND THUNDERSTORMS WERE ALONG A SFC TROF. ALSO...A WEAK S/WV ALOFT WAS LOCATED ABOVE THE SFC FEATURE. A MOIST AND UNSTABLE AIRMASS HAS COMBINED WITH THESE LIFTING MECHANISMS...AND THUS HAVE RESULTED IN THE SHOWERS AND THUNDERSTORMS. RUC40 FCSTS THE SFC TROF AND UPR LVL S/WV TO BE ALONG A SWRN MICHIGAN TO EXTREME NW OHIO AXIS BETWEEN 00Z AND 03Z. AT THIS POINT...HAVE PENCILED IN 20 POPS IN THE ENTIRE CWFA FOR THIS EVENING...BUT WILL MAKE A LAST MINUTE DECISION TO SEE IF THIS HAS TO BE RAISED. THE MAIN THUNDERSTORM ACTIVITY WILL COME DURING THE OVERNIGHT HOURS AS A POTENT UPR LVL LOW CENTERED OVER NE NEBRASKA LIFTS NE INTO SE MINNESOTA BY 12Z TUESDAY. AS IT DOES...SPOKES OF S/WV ENERGY WILL ROTATE AROUND IT...SOME OF WHICH WILL PASSES ACRS ILLINOIS/WISCONSIN. MEANWHILE...A MODERATELY STRONG MID TO UPR LVL JET AROUND 90 KTS WILL ACCOMPANY THIS S/WV ENERGY. THESE WX ELEMENTS WILL PROVIDE THE UPR DIVERGENCE. IN THE LOW LVLS...AN INCREASING LOW LVL JET WILL PROVIDE THE LOW LVL CONVERGENCE. THE RESULT OF THE UPR DIV/LOW LVL CONV COUPLET WILL BE AN OUTBREAK OF SUPERCELLS ACRS WISCONSIN AND ILLINOIS. AS THESE STORMS MOVE ENE TOWARD AN AXIS OF INSTABILITY OVER INDIANA...THEY SHOULD CONGEAL INTO A SQUALL LINE DUE TO A MORE UNIDIRECTIONAL SHEAR PROFILE ACRS THE FCST AREA. HENCE...WILL GO WITH LIKELY POPS ACRS THE ENTIRE FCST AREA FOR THE OVERNIGHT HOURS...AND WILL PLACE SEVERE WX WORDING IN THE ZONES. AT THIS TIME...THE PRIMARY SEVERE WX THREAT SHOULD BE DAMAGING WINDS...BUT SOME LARGE HAIL CAN NOT BE RULED OUT. THUNDERSTORM ACTIVITY SHOULD WANE IN INTENSITY AND COVERAGE BY DAY BREAK TUESDAY. THUS...AM ONLY EXPECTING PERHAPS A SHOWER OR THUNDERSTORM DURING THE MORNING HOURS (30 POP). AS THE AFOREMENTIONED UPR LVL LOW MOVES EAST TOWARD LAKE MICHIGAN...AN ATTENDANT COLD FRONT WILL MOVE EAST AS WELL. THE NAM FCSTS THIS FRONT TO BE NEAR THE INDIANA/ILLINOIS BORDER BY 18Z...AND JUST EAST OF THE CWFA BY 00Z WEDNESDAY. AN ASSOCD S/WV WITH THE COLD FRONT...COMBINED WITH THE FRONT ITSELF...SHOULD PROVIDE ENOUGH DYNAMICS FOR SOME SHOWERS AND THUNDERSTORMS. THE HIGHEST CHC WILL OCCUR ACRS THE EAST WITH THE LEAST IN THE WEST. WILL LAYER POPS FROM 50 EAST TO 30 WEST. SOME SEVERE WX IS ALSO POSSIBLE...ESPECIALLY OVER THE ERN HALF OF THE CWFA. AS FOR TEMPS...MET VALUES FOR TONIGHT LOOK GOOD...SO HAVE USED IT. USED THE NAM THICKNESS VALUES AT 21Z TUESDAY TO COME UP WITH A TEMPERATURE GRADIENT ACRS THE FCST AREA. THIS METHOD YIELDS HIGHS IN THE LOWER 80S WEST TO THE UPPER 80S EAST. && .LONG TERM... TUESDAY NIGHT INTO MONDAY VIGOROUS LOW PRESSURE SYSTEM WILL CONTINUE TO SLOWLY MIGRATE WITH A FEW DISTURBANCES ROTATING AROUND SYSTEM LIKE A PINWHEEL. THIS MAY PRODUCE ADDITNL SHRA/TSRAS TUE NIGHT AFTR CLD FNT PASSES. THE LAST OF SHWVS W/ THIS SYS EFFECTING THE CWA WILL BE DIURNALLY DRIVEN ON WED...REINTRODUCED POPS DURING THE DAY. MODELS STILL NOT GRASPING THE LONGER RANGE WELL. GFS DEPICTS A 500 MB LOW WAY TO FAR SOUTH AND WEST MID-LATE WEEK. NAM SHOWS TRIPLE POINT DVLPG BY 84 HRS OVER NEW ENGLD. BOTH GFS/NAM AGREE WITH A JET MAX PUSHING THROUGH OHIO VALLEY THU NIGHT...BUT NAM IN AGREEMENT WITH ECMWF ON H50 LOW DVLPG FURTHER TO THE NW OVER SE ONTARIO. I CAN NOT SEE A CLOSED H50 LOW DVLP FURTHER SW OVER N OH WITH 100+KT JET MAX MOVG OVER CENTRL OH VLY AT 90HR AS 12Z GFS RUN FCSTS. WITH 85H AND 70H LOW OVER ALBANY AS GFS DEPICTS...A FURTHER NORTH SOLN MAKES MORE SENSE. SO WITH THAT IN MIND WILL NOT TREND COOLER LATE WEEK AS MAV AND MEX/MEN GUIDANCE SUGGESTS. VERY STRONG RIDGE WILL HOLD AND BUILD OVER THE PLAINS AND INTO S CTRL CANADA AS TROF DEEPENS OUT IN THE W PAC. WV CURNTLY SHOWS STRONG UPR JET STARTING TO DIG S-WARD NEAR ALEUTIAN ISLS. THIS SETUP WILL LEAVE US HIGH AND DRY INTO NEXT WEEK AS RIDGE HOLDS FIRM OVR CENTRAL CONUS...IGNORED GFS THINKING OF CLOSED LOW FORMING IN SE US. && .AVIATION... VISIBLE SATELLITE IMAGERY THIS AFTN WAS SHOWING THAT THE PESKY LOW CLOUDS OVER THE ERN TWO THIRDS OF THE CWFA WERE FINALLY DEVELOPING INTO A CUMULUS DECK. AM EXPECTING BY TAF ISSUANCE THAT KSBN AND KFWA SHOULD BE ABOVE THE MVFR 3000 FT THRESHOLD. MEANWHILE...THE LATEST RUC40 DEPICTED A WEAK SFC TROF AXIS FROM SWRN WISCONSIN INTO NRN ILLINOIS. THIS FEATURE...COMBINED WITH A WEAK S/WV ALOFT...WAS CAUSING SOME SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THAT REGION. RUC40 SLIDES THIS WEAK TROF AND UPR LVL S/WV NE INTO WRN INDIANA BY 21Z. SOME OF THE SHOWERS AND THUNDERSTORMS MAY MAINTAIN THEMSELVES...SO SATELLITE AND RADAR TRENDS WILL HAVE TO BE MONITORED. OTHERWISE...THE MAIN THUNDERSTORM ACTIVITY IS EXPECTED OVERNIGHT AS S/WV ENERGY ROTATING AROUND AN UPR LOW OVER THE CNTRL PLAINS INTERACTS WITH A DEVELOPING SFC TO 850 MB LOW LVL JET OVER WISCONSIN AND NRN/CNTRL ILLINOIS THIS EVENING. THE RESULT WILL BE SUPERCELLS ACRS WISCONSIN AND ILLINOIS. AS THESE STORMS MOVE ENE...THEY WILL LIKELY CONGEAL INTO A SQUALL LINE AS HODOGRAPHS INDICATE A MORE UNIDIRECTIONAL SHEAR ENVIRONMENT OVER INDIANA. HAVE PLACED A TEMPO TSRA AT THIS POINT AT BOTH KSBN AND KFWA DURING THE OVERNIGHT HOURS. THE MAIN SVR WEATHER THREAT FROM THE STORMS WILL BE DAMAGING WINDS. HAVE NOT SPECIFICALLY PLACED STRONG WINDS IN THE TAF AT THIS POINT AS IT IS STILL TOO PREMATURE...BUT LATER FCSTS WILL HAVE TO HONE IN ON POTENTIAL SQUALL LINE AND ITS ASSOCD WIND DAMAGE THREAT. THEREAFTER...FCST AREA SHOULD FIND ITSELF IN A LULL BETWEEN 12Z AND 18Z. A COLD FRONT WILL REACH THE ILLINOIS/INDIANA BORDER AROUND 18Z TUESDAY...AND WILL THEN MOVE ACRS THE CWFA THROUGH 00Z WEDNESDAY. THIS FRONT...COMBINED WITH DAY TIME HEATING...WILL CAUSE SCATTERED THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF IT AFTER 18Z. && .IWX WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .MI...NONE. .OH...NONE. .LK MI...NONE. && SHORT TERM...HICKMAN LONG TERM...WAMSLEY
Hazardous weather outlook, Jun 13, 8:46 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 846 AM EST MON JUN 13 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-141344- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 846 AM EST MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP TOWARDS EVENING OVER WESTERN PORTIONS OF THE REGION AHEAD OF A LOW PRESSURE SYSTEM DEVELOPING IN THE MIDWEST. THUNDERSTORMS WILL CONTINUE TO DEVELOP OVERNIGHT WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG LOW PRESSURE SYSTEM WILL MOVE FURTHER EASTWARD ON TUESDAY. ITS ASSOCIATED COLD FRONT WILL TRIGGER THUNDERSTORMS FROM LATE MORNING INTO THE AFTERNOON. WIDESPREAD SEVERE WEATHER IS POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND TUESDAY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-141344- 846 AM EST MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP TOWARDS EVENING OVER WESTERN PORTIONS OF THE REGION AHEAD OF A LOW PRESSURE SYSTEM DEVELOPING IN THE MIDWEST. THUNDERSTORMS WILL CONTINUE TO DEVELOP OVERNIGHT WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG LOW PRESSURE SYSTEM WILL MOVE FURTHER EASTWARD ON TUESDAY. ITS ASSOCIATED COLD FRONT WILL TRIGGER THUNDERSTORMS FROM LATE MORNING INTO THE AFTERNOON. WIDESPREAD SEVERE WEATHER IS POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX WAMSLEY
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:42 PM CDT | Tornado Warning | IWX | Allen, Blackford, DeKalb, Grant, Jay | 149 days |
| Jun 13, 3:48 PM CDT | Severe Thunderstorm Warning | IWX | Marshall | 57 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.